Alert archive / Missouri / Flash Flood Warnings in 2009

Flash Flood Warning 41, NWS Kansas City, MO

August 16, 20095 counties in Missouri

NWS Kansas City, MO issued this flash flood warning at Aug 16, 2009, 10:14 PM CDT for 5 counties in Missouri. It was in force for 15 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2009, 10:14 PM CDT (03:14 UTC)
Expired
Aug 17, 2009, 1:00 PM CDT
In force
15 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
None

Counties Caldwell County, MO, Clinton County, MO, Daviess County, MO, Livingston County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 10:42 PM CDTFLASH FLOODChillicothe, MOUP TO 8 INCHES OF WATER FLOWING OVER HIGHWAY 65 IN SOUTH CHILLICOTHE.
Aug 17, 5:47 AM CDTFLASH FLOODChillicothe, MOWATER WAS REPORTED OVER HIGHWAY V NEAR HIGHWAY 65. NUMEROUS COUNTY ROADS WERE ALSO REPORTED TO BE FLOODED.
Aug 17, 7:30 AM CDTFLASH FLOOD1 N Braymer, MOSTATE ROUTE A CLOSED NEAR SHOAL CREEK DUE TO FLOODING. ALSO STATE ROUTE N NEAR BRAYMER CLOSED DUE TO WATER OVER THE ROAD.
Aug 17, 7:30 AM CDTFLASH FLOODLudlow, MOSTATE ROUTES DD AND C CLOSED NEAR SHOAL CREEK DUE TO FLOODING.
Aug 17, 12:20 PM CDTFLASH FLOOD3 Sw Lock Springs, MOSTATE ROUTE M CLOSED NEAR LICK FORK CREEK DUE TO FLOODING

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2009-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3341 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2009-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 177 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3341 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
177 m²/s²
0-3 km storm-relative helicity
358 m²/s²
Significant tornado parameter
5.2
Supercell composite
26.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KEAX 170314
FFWEAX
MOC025-049-061-117-177-170900-
/O.NEW.KEAX.FF.W.0041.090817T0314Z-090817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1014 PM CDT SUN AUG 16 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 400 AM CDT

* AT 1011 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. RADAR ESTIMATED 1 TO 2 INCHES OF RAIN HAD FALLEN IN   
  PORTIONS OF THE WARNED AREA IN THE LAST HOUR. THIS AREA HAS ALSO   
  SEEN BETWEEN 2 AND 4 INCHES OF RAIN IN THE LAST DAY. THE HEAVY     
  RAIN RATES COMBINED WITH SATURATED GROUNDS WILL LEAD TO            
  FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHILLICOTHE...HAMILTON...BRAYMER...BRECKENRIDGE...COWGILL...
  KINGSTON...POLO...UTICA AND WHEELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3971 9338 3963 9371 3961 9373 3961 9376
      3957 9377 3938 9399 3944 9422 3945 9422
      3945 9426 3947 9432 3963 9422 3996 9382
      3996 9338

$$

CDB
4 follow-up statements
000 
WGUS73 KEAX 170402
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1102 PM CDT SUN AUG 16 2009

MOC025-049-061-117-177-170900-
/O.CON.KEAX.FF.W.0041.000000T0000Z-090817T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-CLINTON MO-CALDWELL MO-LIVINGSTON MO-DAVIESS MO-
1102 PM CDT SUN AUG 16 2009

...FLASH FLOOD WARNING FOR REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIESS...LIVINGSTON...CALDWELL...SOUTHEASTERN CLINTON AND
NORTHWESTERN RAY COUNTIES UNTIL 400 AM CDT...

AT 1042 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT 8 
INCHES OF WATER WAS FLOWING OVER HIGHWAY 65 JUST SOUTH OF 
CHILLICOTHE. WHILE THE HEAVIEST STORMS HAVE MOVED OUT OF THE AREA 
ADDITIONAL SHOWERS AND THUNDERSTORMS WERE FORMING AND WILL LIKELY 
MOVE OVER AREAS THAT HAVE ALREADY SEEN HEAVY RAINFALL...CREATING 
ADDITIONAL FLOODING PROBLEMS. ANOTHER 1 TO 2 INCHES OF RAIN IS 
POSSIBLE THROUGH THE REMAINDER OF THE NIGHT WITH THESE SHOWERS AND 
STORMS. DO NOT DRIVE INTO FLOODED ROADS. FIND AN ALTERNATE ROUTE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...CHILLICOTHE...
HAMILTON...BRAYMER...BRECKENRIDGE...COWGILL...KINGSTON...POLO...UTICA
AND WHEELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 3971 9338 3963 9371 3961 9373 3961 9376
      3957 9377 3938 9399 3944 9422 3945 9422
      3945 9426 3947 9432 3963 9422 3996 9382
      3996 9338

$$

CDB
000 
WGUS53 KEAX 170819
FFWEAX
MOC025-049-061-117-177-171300-
/O.EXT.KEAX.FF.W.0041.000000T0000Z-090817T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
319 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 800 AM CDT

* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUING      
  ACROSS THE WARNED AREA. RAINFALL RATES UP TO 1 INCH PER HOUR ARE   
  LIKELY. THIS HEAVY RAIN IS FALLING ON TOP OF SATURATED GROUND      
  WHICH IS LIKELY LEADING TO RAPID RUNOFF. RADAR ESTIMATES THAT      
  BETWEEN 4 AND 6 INCHES OF RAIN HAS FALLEN IN THE WARNED AREA OVER  
  THE LAST 24 TO 36 HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHILLICOTHE...HAMILTON...BRAYMER...BRECKENRIDGE...COWGILL...
  KINGSTON...POLO...UTICA AND WHEELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

&&

LAT...LON 3971 9338 3963 9371 3961 9373 3961 9376
      3957 9377 3938 9399 3944 9422 3945 9422
      3945 9426 3947 9432 3963 9422 3996 9382
      3996 9338

$$

CDB
000 
WGUS53 KEAX 171247
FFWEAX
MOC025-049-061-117-177-171800-
/O.EXT.KEAX.FF.W.0041.000000T0000Z-090817T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
747 AM CDT MON AUG 17 2009

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  CALDWELL COUNTY IN NORTH CENTRAL MISSOURI...
  LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI...
  NORTHWESTERN RAY COUNTY IN WEST CENTRAL MISSOURI...
  SOUTHEASTERN CLINTON COUNTY IN NORTHWEST MISSOURI...
  SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 100 PM CDT

* AT 746 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD OCCURRED    
  ACROSS THE WARNED AREA. ADDITIONAL HEAVY RAINFALL CAN BE EXPECTED  
  THROUGH THE REMAINDER OF THE MORNING AND INTO THE EARLY AFTERNOON  
  HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  CHILLICOTHE...HAMILTON...BRAYMER...BRECKENRIDGE...COWGILL...
  KINGSTON...POLO...UTICA AND WHEELING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY 
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN 
PLEASANT HILL.

&&

LAT...LON 3971 9338 3963 9371 3961 9373 3961 9376
      3957 9377 3938 9399 3944 9422 3945 9422
      3945 9426 3947 9432 3963 9422 3996 9382
      3996 9338

$$

DEROCHE
000 
WGUS73 KEAX 171801
FFSEAX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CDT MON AUG 17 2009

MOC025-049-061-117-177-171815-
/O.EXP.KEAX.FF.W.0041.000000T0000Z-090817T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RAY MO-CLINTON MO-CALDWELL MO-LIVINGSTON MO-DAVIESS MO-
101 PM CDT MON AUG 17 2009

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
DAVIESS...LIVINGSTON...CALDWELL...SOUTHEASTERN CLINTON AND
NORTHWESTERN RAY COUNTIES HAS BEEN ALLOWED TO EXPIRE...

THIS FLASH FLOOD WARNING HAS BEEN REPLACED BY AN AREAL FLOOD WARNING.

IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW 
ENFORCEMENT AGENCY.

LAT...LON 3971 9338 3963 9371 3961 9373 3961 9376
      3957 9377 3938 9399 3944 9422 3945 9422
      3945 9426 3947 9432 3963 9422 3996 9382
      3996 9338

$$

DEROCHE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 9:46 PM CDT, 28 minutes earlier.

Area forecast discussion, Aug 16, 9:46 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
946 PM CDT SUN AUG 16 2009

.DISCUSSION...

WILL BE BUMPING UP THE START TIME TO THE FLASH FLOOD WATCH DUE TO
ONGOING CONVECTION INCREASING IN INTENSITY AND COVERAGE FROM THE KC
AREA TO KIRKSVILLE...PLUS THE INCREASING LIKELIHOOD OF A COMPLEX OF
HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS FORMING OVER CENTRAL
AND EAST CENTRAL KS BY AROUND MIDNIGHT AND THEN TRACKING NORTHEAST
BACK ACROSS WEST CENTRAL MO OVERNIGHT. WITH THE COLD FRONT NOW NEAR
A MCI TO IRK LINE...AND EXPECTED TO STALL NEAR THIS REGION...AND
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES THE POTENTIAL FOR
FLASH FLOODING OVERNIGHT LOOKS LIKE IT COULD START SOONER.

MJ

&&

.PREV DISCUSSION...
/347 PM CDT SUN AUG 16 2009/
FORECAST CONCERNS CONTINUES TO BE THE THREAT OF CONVECTION FOR AT
LEAST THE NEXT COUPLE OF DAYS. THIS MORNINGS CONVECTION AS SHIFTED
EAST AS A SHORTWAVE HAS PIVOTED NE INTO IA AND MN. THE MORNING
CONVECTION AND EXISTING CLOUD COVER HAS KEPT TEMPERATURES IN
CHECK...THUS LIMITING THE INSTABILITY ALONG THE BOUNDARY IN NW MO.
FCST SOUNDINGS SUGGEST A WEAK SUBSIDENCE INVERSION AT AROUND H7...BUT
NEVERTHELESS...A FEW THUNDERSTORMS MAY DEVELOPMENT ALONG THE BOUNDARY
WITHIN THE REGION OF WEAK CONVERGENCE. CANNOT RULE OUT AN ISOLATED
STRONG STORM...BUT GIVEN MODEST INSTABILITY...POOR MID LVL LAPSE
RATES AND WEAK SHEAR...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

MAIN CONCERN IS LATE TONIGHT AND TUESDAY WHEN A SHORTWAVE LOCATED IN
THE CENTRAL ROCKIES PIVOTS EAST INTO KANSAS AND MISSOURI. THE
BOUNDARY IS NW MISSOURI WILL LIKELY STALL ALONG THE INTERSTATE 35
CORRIDOR TONIGHT. PREFER THE NAM OVER THE GFS IN ITS DEPICTION OF STG
ISENTROPIC LIFT ALONG AND NORTH OF THE BOUNDARY LATE TONIGHT AND
MONDAY MORNING...WITHIN THE AXIS OF THE WEST-EAST ORIENTED THETAE
RIDGE. COPIOUS MOISTURE WILL BE AVAILABLE WITH PW VALUES NEAR 2
INCHES. MODEL SOUNDINGS ALSO SUGGEST ELEVATED INSTABILITY AROUND 2000
J/KG WITH EFFECTIVE SHEAR AROUND 40 KNOTS...LEADING TO THE POTENTIAL
FOR LARGE HAIL AND HEAVY RAINFALL...MAINLY ALONG AND NORTH OF
INTERSTATE 70 MONDAY MORNING. PORTIONS OF THIS REGION HAVE ALREADY
RECEIVED 1 TO 3 INCHES OF RAIN WITH SOILS SATURATED OR NEARLY
SATURATED. AS A RESULT...HAVE ISSUED A FFA FOR PORTIONS OF WEST
CENTRAL AND NORTH CENTRAL MISSOURI.

THE MCS SHOULD GRADUALLY SPREAD EAST SOUTHEAST DURING THE MORNING.
DEPENDING UPON THE TIMING...THE SRN CWA MAY HAVE TIME TO
DESTABILIZE...INCREASING THE THREAT OF SEVERE
THUNDERSTORMS...CONTAINING LARGE HAIL AND DAMAGING WINDS. BEST
ESTIMATE IS THAT THE SERN CWA WILL HAVE INSUFFICIENT TIME TO
DESTABILIZE.

THE MCS SHOULD DRIVE THE BOUNDARY INTO SRN MO MON NGT...BEFORE
BECOMING STATIONARY. WEAK SHORTWAVES INDUCING ISENTROPIC LIFT NORTH
OF THE BOUNDARY WILL CONTINUE TO PRODUCE A THREAT OF THUNDERSTORMS
FOR THE SRN CWA MON NGT AND TUES.

DB

MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...

MAIN FORECAST CONCERN THROUGH THE MEDIUM RANGE WILL BE WITH
PRECIPITATION CHANCES THROUGH THE MIDDLE TO LATTER PART OF THE WEEK.

OVERALL LARGE SCALE TROUGHING IS EXPECTED TO ENERGIZE ACROSS THE
NORTHERN PLAINS BY MIDWEEK AS ANOTHER POTENT SHORT WAVE DIVES INTO
EASTERN MT/WESTERN ND. FAIRLY BROAD LLJ SHOULD DEVELOP ACROSS THE
PLAINS AND MIDWEST IN RESPONSE TO PRESSURE FALLS ACROSS THE NORTHERN
PLAINS. EXPECTING ISENTROPIC ASCENT TO INCREASE ACROSS THE FA BY
WEDNESDAY MORNING AS AFOREMENTIONED LLJ INTERACTS WITH A LIFTING
WARM FRONT. SOME UNCERTAINTY EXISTS REGARDING HOW LONG THIS ACTIVITY
WILL PERSIST THROUGH THE DAY WEDNESDAY.

ATTENTION THEN TURNS TO ADDITIONAL CONVECTION EXPECTED TO DEVELOP
ACROSS THE CENTRAL CENTRAL AND NORTHERN PLAINS BY WEDNESDAY
AFTERNOON AND EVENING ALONG ADVANCING COLD FRONT. IT CERTAINLY SEEMS
PLAUSIBLE THAT A THUNDERSTORM COMPLEX WILL DEVELOP THROUGH THE
EVENING HOURS AND SURGE EASTWARD WITH TIME WITH ADDITIONAL ACTIVITY
DEVELOPING SOUTH AND WESTWARD ALONG THE BAROCLINIC BOUNDARY. WILL
THEREFORE BUMP UP POPS FOR WEDNESDAY NIGHT INTO THURSDAY MORNING TO
ACCOUNT.

WITH BOUNDARY IN THE AREA...WILL CONTINUE POPS THROUGH THE DAY
THURSDAY BEFORE TAPERING OFF FOR THURSDAY NIGHT. HOWEVER...IT IS
POSSIBLE THAT MESOSCALE COLD POOLING FROM CONVECTION WILL SURGE THE
ACTIVITY THROUGH THE AREA MUCH QUICKER...ENDING POPS SOONER THAN
ADVERTISED.

DEEP EASTERN US THROUGH IS THEN EXPECTED TO CARVE OUT...KEEPING THE
AREA WITHIN A GENERAL NORTHERN UPPER FLOW PATTERN. THIS SHOULD
RESULT IN COOLER TEMPS FOR MOST AREAS AS WE HEAD INTO THE BEGINNING
OF THE WEEKEND.

DEROCHE

&&

.AVIATION...

FOR THE 00Z TAFS...A SLOW MOVING COLD FRONT LIES MIDWAY BETWEEN
KMCI/KSTJ. BOUNDARY WILL LIKELY REACH KMCI THIS EVENING AND THEN
STALL. AS NOTED IN THE EARLIER TAF DISCUSSION SOME NUISANCE TYPE
ISOLATED CONVECTION WILL LINGER IN THE KMCI/KMKC TERMINALS UNTIL
SHORTLY AFTER SUNSET. WILL USE VCTS TO ACCOUNT FOR THIS ACTIVITY.

OF MORE IMPORTANCE IS THE LIKELIHOOD OF MORE ORGANIZED CONVECTION
FORMING AFTER MIDNIGHT ACROSS NORTHERN AND EAST CENTRAL KS AS A
SOUTHWESTERLY LOW LEVEL JET STRENGTHENS AND INCREASES THE ISENTROPIC
LIFT. WITH THE FRONTAL BOUNDARY IN THE ARE TO HELP FOCUS/ORGANIZE
CONVECTION THERE IS AN INCREASING THREAT OF THUNDERSTORMS MOVING
REPEATEDLY OVER THE SAME AREAS AND PROLONGING THE RAIN OVER THE
TERMINALS FOR MUCH OF MONDAY MORNING. LATEST MODEL DATA POINTS TO AN
EARLIER START TO THE CONVECTIVE ACTIVITY. WILL TREND TOWARDS AN
EARLIER START TIME KNOWING WE MAY NEED TO START THE RAIN EVEN
EARLIER AFTER ANALYZING THE 00Z MODEL DATA.

MJ

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR MOZ013-
     MOZ014-MOZ015-MOZ016-MOZ020-MOZ021-MOZ022-MOZ023-MOZ024-
     MOZ028-MOZ029-MOZ030-MOZ037.

KS...FLASH FLOOD WATCH FROM 1 AM MONDAY TO 7 PM MONDAY FOR KSZ103-
     KSZ104-KSZ105.
Hazardous weather outlook, Aug 16, 12:58 PM CDT, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1258 PM CDT SUN AUG 16 2009

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-171800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1258 PM CDT SUN AUG 16 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE AREA OF SHOWERS AND THUNDERSTORMS WHICH AFFECTED MUCH OF THE
OUTLOOK AREA THIS MORNING HAS LEFT A RELATIVELY COOL AND STABLE AIR
MASS IN ITS WAKE. ALTHOUGH A COLD FRONT IN EXTREME NORTHWEST MISSOURI
WILL SHIFT SLOWLY SE THIS AFTERNOON...SEVERE THUNDERSTORM DEVELOPMENT
IS NOT LIKELY ALONG THE FRONT. OTHERWISE...A FEW THUNDERSTORMS ARE
POSSIBLE ACROSS THE OUTLOOK AREA THROUGH THIS EVENING...BUT NO SEVERE
THUNDERSTORMS ARE EXPECTED.

ANOTHER UPPER LEVEL STORM SYSTEM WILL LEAD TO THE DEVELOPMENT OF
ANOTHER COMPLEX OF THUNDERSTORMS IN EASTERN COLORADO THIS EVENING.
THE STORMS WILL MOVE QUICKLY EAST ALONG AND NORTH OF A NEARLY
STATIONARY FRONT JUST NORTH OF THE INTERSTATE 70 CORRIDOR. THE COMPLEX OF
STORMS WILL MOVE QUICKLY EAST DURING THE NIGHT...POSSIBLY REACHING
EXTREME NORTHWEST MISSOURI BY DAYBREAK. THE STORMS MAY PRODUCE LARGE
HAIL. A FEW THUNDERSTORMS ARE ALSO POSSIBLE ELSEWHERE TONIGHT...BUT
THE STORMS ARE NOT EXPECTED TO BE SEVERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A RATHER ACTIVE PERIOD WILL CONTINUE THROUGH THURSDAY. THE ORGANIZED
AREA OF THUNDERSTORMS IN KANSAS IS EXPECTED TO MOVE INTO NORTHWEST
MISSOURI MONDAY MORNING...AND PROGRESS SOUTHEAST THROUGHOUT THE DAY.
THE PRIMARY THREATS DURING THE MORNING HOURS WILL BE LARGE HAIL AND
HEAVY RAINFALL. THE HEAVY RAINFALL MAY CAUSE FLOODING ACROSS NORTHERN
MISSOURI...ESPECIALLY FROM THE ST JOSEPH AREA EAST TO CHILLICOTHE.
THE THUNDERSTORM COMPLEX IS EXPECTED TO MOVE EAST OF INTERSTATE 35 BY
AFTERNOON. THE SEVERITY OF THE COMPLEX WILL DEPEND ON HOW FAST THE
COMPLEX MOVES SOUTHEAST. IF SUFFICIENT HEATING CAN BE REALIZED TO THE
SOUTH AND EAST OF I-35 BY THE AFTERNOON HOURS...THE THUNDERSTORMS
WILL INTENSIFY WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY
THREATS. LOCALLY HEAVY RAINFALL IS ALSO LIKELY.

THE THUNDERSTORM THREAT WILL SHIFT TO AREAS SOUTH OF A LINE FROM
PAOLA TO SEDALIA MONDAY NIGHT AS THE COLD FRONT SLIDES SOUTH INTO THE
SOUTHERN MISSOURI. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

WEAK UPPER LEVEL DISTURBANCES ALONG WITH A STATIONARY FRONT WILL
CONTINUE TO PROVIDE FOR A THREAT OF THUNDERSTORMS FOR AREAS SOUTH OF
A LINE FROM PAOLA TO SEDALIA ON TUESDAY. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE.

THE FRONT WILL BEING TO LIFT NORTH ON WEDNESDAY AS THE NEXT UPPER
LEVEL STORM SYSTEM APPROACHES. THESE FEATURES WILL PROVIDE FOR A
THREAT OF THUNDERSTORMS WEDNESDAY AND THURSDAY WITH SEVERE WEATHER
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT BUT MAY BE
NEED ON TUESDAY.

DB

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 10:01 PM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston5 days
Aug 16, 10:19 PM CDTSpecial Weather StatementEAXLivingston26 min
Aug 16, 10:53 PM CDTAreal Flood AdvisoryEAXAdair6 hr
Aug 16, 11:51 PM CDTFlash Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb12 hr
Aug 17, 12:07 AM CDTSpecial Weather StatementEAXClinton23 min
Aug 17, 12:23 AM CDTSevere Thunderstorm WarningEAXCaldwell22 min
Aug 17, 1:06 AM CDTSevere Thunderstorm WarningEAXHolt24 min
Aug 17, 1:13 AM CDTSevere Thunderstorm WarningEAXAndrew, Nodaway32 min
Aug 17, 1:33 AM CDTFlash Flood WarningEAXChariton, Linn, Macon, Randolph12 hr
Aug 17, 1:42 AM CDTSpecial Weather StatementEAXHolt33 min
Aug 17, 2:10 AM CDTFlash Flood WarningEAXCaldwell, Carroll, Livingston, Ray11 hr
Aug 17, 2:26 AM CDTRiver Flood WarningEAXLinn, Livingston50 hr
Aug 17, 2:46 AM CDTRiver Flood WarningEAXPlatte3 days
Aug 17, 2:46 AM CDTRiver Flood WarningEAXPlatte3 days
Aug 17, 4:08 AM CDTRiver Flood WarningEAXRay53 hr
Aug 17, 4:53 AM CDTAreal Flood AdvisoryEAXPlatte6 hr
Aug 17, 5:48 AM CDTRiver Flood WarningEAXChariton, Macon22 hr
Aug 17, 6:18 AM CDTAreal Flood AdvisoryEAXBuchanan, Platte6 hr
Aug 17, 8:54 AM CDTFlash Flood WarningEAXPlatte6 hr
Aug 17, 8:54 AM CDTRiver Flood WarningEAXCarroll, Chariton4 days
Aug 17, 9:12 AM CDTAreal Flood AdvisoryEAXAndrew, Daviess, DeKalb, Gentry, Harrison, Holt and 1 more5 hr
Aug 17, 9:26 AM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Lafayette, Saline5 hr
Aug 17, 9:44 AM CDTAreal Flood AdvisoryEAXClay, Clinton, Cooper, Johnson, Lafayette, Pettis and 1 more67 hr
Aug 17, 9:55 AM CDTRiver Flood WarningEAXChariton, Howard, Saline49 hr
Aug 17, 9:55 AM CDTRiver Flood WarningEAXCooper, Howard49 hr
Aug 17, 10:27 AM CDTFlash Flood WarningEAXCass, Clay, Clinton, Jackson5 hr
Aug 17, 10:45 AM CDTRiver Flood WarningEAXClay, Ray24 hr
Aug 17, 10:50 AM CDTSpecial Weather StatementEAXCass25 min
Aug 17, 10:56 AM CDTSevere Thunderstorm WarningEAXCass34 min
Aug 17, 11:31 AM CDTSpecial Weather StatementEAXJohnson29 min
Aug 17, 12:00 PM CDTAreal Flood WarningEAXCaldwell, Clinton, Daviess, DeKalb33 hr
Aug 17, 12:04 PM CDTRiver Flood WarningEAXCarroll56 hr
Aug 17, 12:04 PM CDTSpecial Weather StatementEAXSaline26 min
Aug 17, 12:57 PM CDTAreal Flood WarningEAXCaldwell, Carroll, Chariton, Clinton, Daviess, Linn and 4 more33 hr

Nearby

Flash Flood Warnings in Missouri, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.